Coughing & excess saliva


#1

Hello PUK forum community,

Does anyone else suffer with a bad cough that not only make my right eye leak I have now started producing excess saliva, it's making me feel quite sick. I hate spitting but I am now coughing & bring up excess saliva.

Also I don't actually don't even need to cough most of the time my saliva just appear's out of no where. Chest Xray was clear back in April don't even feel poorly. My GP who is fantastic feels it is the pd. It's quite embarrassing I'm only 48 and I am coughing like some really old drunk and spitting like a cowboy in a old western.

I still work full time in a clinical environment where I have to wear a surgical mask. Not a hospital worker it's a clean room in a factory. I don't want more pills.

 

Really getting me down now BB.


#2

have you been referred to a speech therapist .many tips ie stooped posture ,elevating head sleeping,chew gum,regular sips of fluid,acidic & citrus products may increase saliva,some products have known to reduce saliva  ..............horseradish tablets ,golden rod drops,hibiscus & sage teas. over the counter sudafed.prescription meds called "swallow reminder "hope this helps


#3
Thanx gus i will check it out BB

#4

 

Hi Betty

I seem too be the reverse too you, I don't make enough saliva, I haven't got a good memory anymore but i do remember my dentist remarked on the fact i don't make enough saliva and that was 2 yr's ago long before i was aware that i was ill or any medication,she did say had i been screened for something, but i couldn't remember what it was now, but i'm pretty sure she could of said PD or ms??.

My eyes are also nrly always dry as well and my jaw a little stiff at times.

My Gp prescribed propranolol too help my tremor while i get sorted out by the neuro, I used too have a smokers cough now n then, but now i do not, i believe it suppresses coughing, that could be some help too you?.


#5

Thanks Sea Angler, I will check with my GP but I am already on 18 tablets per day don't really want more pills so I am going to look at trying something herbal. If no luck with that I will have to resort to more pills.

 

I really appreciate your input & advice.

 

Kindest Regards BB


#6

 your welcome.

they might do it in a low dose, if your herbal route fails.


#7

I hope so spoken with Parkinson nurse today he is going to talk to my consultant for me to see what he can suggest.

 

Best wishes BB


#8

Yes i suffer with excess saliva/ mucous  and i always feel as if there is some sticking  in my throat i am constantly swallowing  , my gp gave me some Mucodyne  whch seem to have helped


#9
Thanks Shellby i have some new drugs that are helping. I still might try a herbel root though takeing blood pressure meds and vertigo as well as PD meds getting a bit to much for me 18 tabs per day. I will keep fighting this condition and you updated shellby thanks again xx BB.

#10
Hi shellby the tablets work. The are called TRIHEXYPHENIDYL i only take 1/2 mg per day. Xx

#11

thats good news !


#12

Hello everyone.  My name is Casie and I'm a mucous producing, plegm making and coughing monster.  It's horrible when waking up in the morning and have to cough like I have been a life time smoker. 

GP gave me Nasofan Aquetous - one spray per nostral per day which has made me able to cope witjh it better.

I was told that there are always side effects with drugs and this is one of them.

Take care

Casie


#13

yes it is good new gus more tabs always upset me so at least this is only a small one. But i am now off sick as it looks like another sympton has developed.This is starting to get me down. Had been crying in Colins arms yesterday and did not sleep at all last night even with the sleeping tablet so I ending up crying again. I am just so fed up with all this at the moment but I will fight back! 

I have to because I will not let the PD win.


#14

sorry to hear your having a bad time,what symtoms are you getting if you dont mind me asking.Was your sleeping tablet called zopiclone,also what time at night are you taking your last pd drugs


#15

Hi Gus, to put it in a lady like fashion bladder trouble and the tablets are Zopiclone been on them now since i found without them i only sleep for 2hrs. So no choice really take my PD tab's as I go to bed with the zopiclone as i have done since starting on the sleepers. Usually they work fine think its the stress in my head caused lack of sleep.

 

BB


#16

have you tried taken your pd meds say you go to bed at 10.00-10.30pm ,take last pd meds at 8pm,as what your doing is trying to fight the meds v sleeping tablet as your keeping your brain alert as meds normally last 4hrs approx ,by taking pd meds a bit early youred leveled out ,instead of peaking !. if you have problems moving  around in bed at night ask pd nurse about slow release meds for bed time release small amounts through the night! hope this helps ive been in your footsteps & its not fun getting no sleep! sorry no good on bladder side ! give it  a go nothing to lose its all about getting you right gus


#17

Thanks Gus,

I tryed the slow release meds the product that makes them release slow I have had a really bad reaction to, my sence of smell went into overdrive everthing I could smell was disgusting. But I will give the taking of the PD meds eariler a go.

 

Kindest Regards BB.

(We have spoken so many times now feels like we are old buddies)


#18

no problem bettyblue ,i know whats its like not to have your meds right,all you want is your life to carry on as normall as it can ! The best advice i had was from my deep brain surgery pd nurse was never be to afried to mess around with your pd meds times & if your sensiible enough try tinkling with your meds your the only person what knows when you feel good ie on & off times .all the best & hope it works for you ,do you get depressed or suffer from nerve pain if so ask your doc about amitripyline they also help for sleep very good!


#19

Hi Gus, I have tinkled with my meds your right the only person what knows when you feel good ie on & off times I have had depression and kicked it into touch and suffer from nerve pain so am now pregabalin as amitripyline was tried out at first 50mg done nothing for me, so I would need to take a much stonger dose.

I do appreciate your input.

 

Kindest Regards buddy,

BB


#20

thats ok if we all stick together were try &  make this jorney abit easiear !